Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 30, NWS Eureka, CA

April 13, 2014

NWS Eureka, CA issued this small craft advisory at Apr 13, 2014, 3:36 PM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2014, 3:36 PM PDT (22:36 UTC)
Expired
Apr 13, 2014, 9:00 PM PDT
In force
5 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

644 
WHUS76 KEKA 132236
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
336 PM PDT SUN APR 13 2014



PZZ470-475-140400-
/O.NEW.KEKA.SC.Y.0030.140413T2236Z-140414T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
336 PM PDT SUN APR 13 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS...NORTHERLY 10 TO 15 KT EARLY TONIGHT...INCREASING TO 15
  TO 25 KT WITH GUSTS UP TO 35 BY MONDAY AFTERNOON.

* WAVES/SEAS...NORTHWESTERLY WAVES AROUND 6 TO 8 FT AT 8 SECONDS
  TONIGHT...INCREASING TO 8 TO 10 FT BY MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
651 
WHUS76 KEKA 140349
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
849 PM PDT SUN APR 13 2014

PZZ470-475-140500-
/O.EXP.KEKA.SC.Y.0030.000000T0000Z-140414T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
849 PM PDT SUN APR 13 2014

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 


$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 13, 4:09 AM PDT, 11 hours 27 minutes earlier.

Area forecast discussion, Apr 13, 4:09 AM PDT, 11 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
409 AM PDT SUN APR 13 2014

.SYNOPSIS...UPPER LEVEL RIDGING OVER THE WEST COAST WILL MAINTAIN
WARM AND DRY WEATHER ALONG WITH OVERNIGHT AND MORNING COASTAL
CLOUDS AND FOG THROUGH THE WEEKEND. A PATTERN CHANGE WILL DEVELOP
NEXT WEEK AS AN UPPER LEVEL TROUGH IMPACTS THE REGION RESULTING IN
COOLER TEMPERATURES...ESPECIALLY AT NIGHT OVER INLAND AREAS.

&&

.DISCUSSION...AREAS OF LOW CLOUDS AND PATCHY FOG HAVE DEVELOPED
ALONG PORTIONS OF THE REDWOOD COAST WITH MORE WIDESPREAD
CLOUDINESS OVER W MENDOCINO COUNTY AND THE ADJACENT COASTAL
WATERS. THIS CLOUDINESS IS EXPECTED TO ERODE OVER LAND FROM THE
EDGES WITH DAYTIME MIXING. ADDITIONALLY...COASTAL CLOUDINESS IS
PROGGED TO PULL BACK AWAY FROM THE COAST. CLOUDS ARE EXPECTED TO
RETURN TO COASTAL LOCATIONS TONIGHT.

NARROW BUT HIGHLY AMPLIFIED UPPER RIDGE OF HIGH PRESSURE OVER THE
EXTREME E PACIFIC WILL SHIFT INLAND BY TONIGHT. A SHORTWAVE WILL
IMPACT THE PACIFIC NW COAST WELL N OF THE AREA ON MON. ANY
MEASURABLE PRECIP FROM THIS SYSTEM IS EXPECTED TO REMAIN N OF THE
AREA. HIGH PRESSURE IS PROGGED TO REBUILD OVER THE PAC NW BY MID-
WEEK...THEN FLOW BECOMES MORE ZONAL LATE IN THE WEEK. HAVE
CONTINUED TO HOLD POPS TO NEAR CLIMO DURING THIS PERIOD N OF CAPE
MENDOCINO WITH LESSER POPS S OF THE CAPE. NO SIGNIFICANT PRECIP
AMOUNTS ARE INDICATED THRU THE FORECAST PERIOD.

BEST CHANCE OF INLAND FROST OR LIGHT FREEZE APPEARS TO BE WED
MORNING AS UPPER TROF DIGS E OF THE REGION AND BRINGS THE LOWEST
THICKNESSES TO THE AREA. /SEC

&&

.AVIATION...IFR TO LIFR CONDITIONS WILL CONTINUE AT KCEC THROUGH
THIS MORNING AS PATCHY FOG AND INCREASED STRATUS HAS REDUCED
CEILINGS AND VISIBILITIES.  STRATUS HAS DECREASED CEILINGS AT KACV
AND KUKI AND MVFR TO IFR CONDITIONS WILL PREVAIL AT THESE LOCATIONS
THROUGH THIS MORNING. CEILINGS AND VISIBILITIES WILL IMPROVE LATER
THIS MORNING AND VFR CONDITIONS AND LIGHT TO MODERATE WINDS WILL
PREVAIL AT KCEC, KACV AND KUKI THIS AFTERNOON AND EARLY
EVENING.

&&

.MARINE...THE INLAND THERMAL LOW PRESSURE AREA AND HIGH PRESSURE
RIDGE WILL WEAKEN THE NEXT FEW DAYS RELAXING THE PRESSURE GRADIENT
ACROSS THE WATERS. THEREFORE THE WINDS AND SEAS WILL GRADUALLY
DECREASE ACROSS THE WATERS TODAY AND MONDAY. SMALL CRAFT ADVISORIES
WILL CONTINUE ACROSS THE OUTER WATERS THROUGH THIS AFTERNOON. THE
WINDS AND SEAS WILL BEGIN INCREASING MONDAY NIGHT AS A COLD FRONT
MOVES THROUGH THE AREA AND A HIGH PRESSURE RIDGE BUILDS IN THE WAKE
OF THE FRONT INCREASING THE PRESSURE GRADIENT ACROSS THE WATERS.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 3 PM THIS AFTERNOON PZZ450-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Apr 13, 3:39 AM PDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
339 AM PDT SUN APR 13 2014

CAZ001>004-076-141045-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
339 AM PDT SUN APR 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.